Tinnitus from HIV Medications?

Discussion in 'Support' started by object16, Feb 7, 2016.

tinnitus forum
    1. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      Hi, possibly I exposed myself, I got HIV blood on my hands, but no cuts or anything, anyway, they gave me some Tenofovir/Emtricitabine and some Lopinavir/Ritonavir, which I guess stops the virus while the body has a chance to get rid of it.

      Will these meds make my tinnitus worse?

      Are they ototoxic at all.

      Sometimes, I think I wouldn't mind dying of AIDS, at least I won't have tinnitus anymore, and I wouldn't have had to kill myself or anything, but mainly, I'd like to live, but I cannot risk my tinnitus getting worse from these meds.

      Does anyone know? I have looked over all the internet, with google, and there are some old meds that did cause very bad permanent tinnitus. - please help me.
       
    2. ady

      ady Member

      I can't find any data confirming the ototoxicity or lack of thereof of these medications. You are in uncharted territory. Godspeed.
       
    3. Ecip

      Ecip Member

      Location:
      Edmonton, AB
      Tinnitus Since:
      4.11.2015
      Cause of Tinnitus:
      Still unknown... possibly noise exposure?
      Maybe you're immune to HIV
       
    4. DudeMannDude
      Spaced

      DudeMannDude Member

      Location:
      ROVA
      Tinnitus Since:
      ??/????
      Cause of Tinnitus:
      ?
      I would take worse tinnitus than HIV eight days a week.
       
    5. ady

      ady Member

      Why? HIV has good treatments. Tinnitus doesn't.
       
    6. linearb
      Psychedelic

      linearb Member Hall of Fame

      Location:
      East Coast USA
      Tinnitus Since:
      1998
      do you have much direct experience with HIV, what it does in the body, and what the side effects of the medication that you have to be on forever are like?
       
    7. object16
      Magical

      object16 Member Benefactor

      Location:
      Canada
      Tinnitus Since:
      1988
      so far I have taken the med for four days, and there has been no change in tinnitus at all. actually, the med interferes with clonazepam metabolism, and I slept for almost 48 hrs straight, and my tinnitus actually is slightly better, due to the very long period of sleep, with constant pink noise and Dali Lama from my sound system. I spoke to the pharmacist, who was very knowledgeable, and he felt it was no brainer to take the meds. just keep an eye on my kidney function and liver function, so i'll ask to have that rechecked. I'll see how it goes, day by day, but so far I have no adverse effect, except feeling kind of dopey.

      According to the doctor, the chance I will get HIV or HepC from my kind of exposure, is extremely unlikely, but I have a very important job that pays quite well, and the doctor says there is too much at stake to take any chance that I get HIV.

      Anyway, based on no problems yet, I'll keep going, but I think that I might just go for 2 weeks, instead of four weeks, but if I feel good in 2 weeks, maybe go for a third week, and then call it a day.

      about 1% of population don't get HIV due to some immune thing that happened when the black plague hit, and people that survived also have immunity to HIV, but that is just a crap shoot, and cannot be counted on.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.